Results 1 to 4 of 4
Like Tree2Likes
  • 1 Post By AngeBeer
  • 1 Post By TuckerRN
Help me get off oxy's anonymously
  1. #1
    AngeBeer is offline New Member
    Join Date
    Jan 2018
    Location
    New Zealand,North island,
    Posts
    2

    Default Help me get off oxy's anonymously

    Hi everyone, I read quite a few amazing stories about people getting off oxy's. I wasn't prescribed them, someone close to me is. I need massive help to kick the habit BUT I live in a very small country town & I don't want the person to get into trouble as the person is in severe pain. Unfortunately I love the way oxy's make me feel & I love the energy they give me & being free from pain, arthritis in my neck ( like having a severe stiff neck but continuously!! But I have an even bigger problem I used to have epilepsy (15yrs ago) and May last year had a massive turn after having next to no oxy's for a couple of days and none the day of my turn. I strongly believe it was caused by withdrawals. If anyone can help please do so.I quite often feel really guilty when we're low, my addition gets the better of me. I wish I never started.
    Catrina likes this.

  2. #2
    Catrina is offline Diamond Member
    Join Date
    Jan 2010
    Posts
    5,138

    Default

    Quote Originally Posted by AngeBeer View Post
    Hi everyone, I read quite a few amazing stories about people getting off oxy's. I wasn't prescribed them, someone close to me is. I need massive help to kick the habit BUT I live in a very small country town & I don't want the person to get into trouble as the person is in severe pain. Unfortunately I love the way oxy's make me feel & I love the energy they give me & being free from pain, arthritis in my neck ( like having a severe stiff neck but continuously!! But I have an even bigger problem I used to have epilepsy (15yrs ago) and May last year had a massive turn after having next to no oxy's for a couple of days and none the day of my turn. I strongly believe it was caused by withdrawals. If anyone can help please do so.I quite often feel really guilty when we're low, my addition gets the better of me. I wish I never started.
    Welcome!

    Opiate withdrawal alone will not cause seizures. Are there any other medications that you are using? Benzos and a few others can cause seizures if stopped abruptly. Having said this, in a very small percentage of people, withdrawing from opiates can exacerbate other medical issues.

    Please let us know how much oxy you're taking each day right now and how long you've been doing this. This will help us to predict what you will likely go thru in order to detox. The timeline and the symptoms are very predictable. As far as keeping this all a secret, well probably not the best idea. Because of your possible unlying health issues, I would suggest that you bite the bullet and get in to see your doctor. Don't for a minute think that you are alone in this. Anything you tell your doctor is protected by HIPPA laws so it'll stay private. This also is a most wonderful way to commit to recovery and to remain accountable to a trustworthy individual. Believe me, I know how just the though of this scares you. However, when getting clean and away from this life style becomes important enough to you, you'll have to become willing to accept all the help and support you can get. If it turns out that it may be dangerous for you to detox cold turkey, your doctor will be able to prescribe things to prevent or lessen that danger and also be able to give you non-addicting things to help through your acute detox. How severe this will be may depend upon how much you are taking and for how long but the symptoms themselves are similar for all of us. It'll feel like you have a bad flu. In fact, many of us tried to trick our minds with that fact. When we have the flu, we know there's nothing we can do but try to get ourselves comfortable if possible and ride it out. Detox is the same thing but as addicts, we also know that we know where to find instant relief. That's one of the hard parts...resisting that relief. It'll probably be 5 or 6 days of feeling badly and then many of the symptoms stop very abruptly. You'll be left feeling tired and flat for a bit longer and probably some sleeping trouble but with tenacity, you'll get through it.

    Keep reading and posting. Don't give up before you even start. Others will be along too so keep checking this space. Oh yes, by the way, aside from turning your friend in for sharing pills, you're not going to get her in trouble. Your family on the other hand, may try and place the blame on her feet for sharing and I understand. This is NOT her fault and I'm sure she feels awful about her role in getting you here. Try to assure her that you don't blame her for anything but you need her now more than ever by telling you no. Maybe this conversation alone will help you knowing you don't want to put her in the position of having to decide and so you won't ask for pills. That at least might be a good place to start. Talk to your friend and then call your doctor and ask for help. Your doctor isn't going to care much where you've been getting them but I bet he'll be willing to help you.

    Peace,

    Cat

  3. #3
    AngeBeer is offline New Member
    Join Date
    Jan 2018
    Location
    New Zealand,North island,
    Posts
    2

    Default

    Thanks for your welcome. I don't have much input on the daily amount. Usually at the beginning of the week we'll have approx 100mgs a day. That will last a day or two.. then taper down until day before pick up when might have 20mg each, unless it's been a bad week AKA " being piggy ", then we would suffer, substituting with Tramadol 50mg. (Which dosn't help , not even psychologically!!!) The day I had my " turn " I had only tramadols and paracetamol.
    The person who has been giving me the oxy's is quite a controlling person who has been mess with my head, heart and soul for over 22 years. When the pain is extreme and not much sleep been had, can turn quite nasty and withholds my ration, even after my turn with the possibility it was caused by withdrawals and I feel like they have me " by the short and curlies " and they can treat me like they absolutely despise me, which is in a sad way a good thing I suppose as will help give incentive to " grow a backbone " and leave all this s$#@@ behind. I feel soo scared, ( even just talking about it to someone has had an array of emotions going. ) lonely ( can't talk to anyone). I just want to bury my head in the sand and wait the whole storm out. I know what some of the withdrawals are but the longest I've been without is one and a half days with nothing stronger than tramadol and paracetamol. It was ABSOLUT HE'LL. And it wasn't getting any easier. And of course there's the fact that I still love the stuff, it gives me the ability to be able to talk to people instead of awkward silence, gives me motivation, which I lack, helps me forget about my sh/#@- life but best of all it helps my arthritis in my neck and frees up its movement ( I can actually look over my shoulder for a while.)
    I do apologize for taking a while to reply, it's taken me literally all night to write this, so apologize also incase I have rambled on & on.I've NEVER opened up to anyone before.
    I think EVERYONE who is going to or going through this vicious, hellish nightmare ... You're all strong souls. Hopefully we'll talk again really soon. Thank you.

  4. #4
    TuckerRN is offline New Member
    Join Date
    Mar 2018
    Posts
    1

    Default

    Dear AngeBeer~
    Catrina is so very right. No one can do what you're trying to do all alone...ESPECIALLY when you have the dynamic you've described with your partner. Your story-the part of getting meds from a friend in no small part to try to alleviate some of your own pain-is one that doctors have heard time and again. (I am in NO way minimizing your situation. I only mean to express that you are not alone. You are not the only one who has needed help, and you are not the only one who desparately needs to find it.) True, some doctors are more sympathetic to this plight, but they are there. And, assuming privacy laws are similar in NZ as they are in the US, a doctor is prohibited in discussing your medical needs/treatment with anyone. If it would make you more comfortable, is it possible to travel to the next town over, or a nearby city?

    Opioids work in the brain. My pain management doctor likes to say that pain meds don't work where you have pain--they work between the ears. Having had a brain condition (epilepsy,) sudden withdrawal could have precipitated a seizure. It may not have caused it directly (I'm an RN, not a neurologist ) but it sounds like a correlation is possible. All the more reason to ask for help.

    As far as your partner and some of the dynamic you've described...if they are in constant, chronic pain, they undoubtedly feel as though little is under their control. Having control over their medicine, and what you take, could make them feel as if they've gotten some of their power back. Being in pain often results in a loss of so much, being powerless in one's own life being a huge part of that. They are more than likely unaware of this cycle...as I'm sure you know, being on these meds, and constantly going through withdrawals and pain, screws with your head. I'm so very sure the relationship and the person is much more complicated than just this piece...I only hope to give you a tiny bit of insight.

    Please ask for help. You are not alone. Asking for help from one leads to other places of help. Peace and blessings ♡
    gomphrena likes this.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22